Alert archive / Florida / High Surf Advisories in 2016
High Surf Advisory 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this high surf advisory at Feb 8, 2016, 2:28 AM CST for Bay County, Gulf County, Florida. It took effect at Feb 8, 2016, 12:00 PM CST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2016, 2:28 AM CST (08:28 UTC)
- In effect from
- Feb 8, 2016, 12:00 PM CST
- Expired
- Feb 10, 2016, 3:00 AM CST
- In force
- 39 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Gulf County, FL
The radar
The Eglin Afb radar (KEVX), 71 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2181 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
780 WHUS42 KTAE 080828 CFWTAE COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 328 AM EST MON FEB 8 2016 ...HIGH RIP CURRENT RISK IN EFFECT FROM 7 AM EST THIS MORNING THROUGH TUESDAY MORNING... ...HIGH SURF ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST TUESDAY... FLZ112-114-090830- /O.NEW.KTAE.SU.Y.0002.160208T1800Z-160209T1200Z/ /O.NEW.KTAE.RP.S.0018.160208T1200Z-160209T1200Z/ COASTAL BAY-COASTAL GULF- 328 AM EST MON FEB 8 2016 ...HIGH RIP CURRENT RISK IN EFFECT FROM 7 AM EST THIS MORNING THROUGH TUESDAY MORNING... ...HIGH SURF ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HIGH SURF ADVISORY. A HIGH RIP CURRENT RISK HAS ALSO BEEN ISSUED. * SURF...PEAKING AROUND 7 FEET. * TIMING...THIS AFTERNOON INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ FLZ108-115-090830- /O.NEW.KTAE.RP.S.0018.160208T1200Z-160209T1200Z/ SOUTH WALTON-COASTAL FRANKLIN- 328 AM EST MON FEB 8 2016 /228 AM CST MON FEB 8 2016/ ...HIGH RIP CURRENT RISK IN EFFECT FROM 7 AM EST /6 AM CST/ THIS MORNING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HIGH RIP CURRENT RISK THROUGH TUESDAY MORNING. * SURF HEIGHTS...4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
2 follow-up statements
739 WHUS42 KTAE 090857 CFWTAE COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 357 AM EST TUE FEB 9 2016 ...HIGH RIP CURRENT RISK AND HIGH SURF ADVISORY IN EFFECT UNTIL 3 AM CST WEDNESDAY... FLZ108-115-091000- /O.CAN.KTAE.RP.S.0018.000000T0000Z-160209T1200Z/ SOUTH WALTON-COASTAL FRANKLIN- 357 AM EST TUE FEB 9 2016 /257 AM CST TUE FEB 9 2016/ ...HIGH RIP CURRENT RISK IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE HIGH RIP CURRENT RISK FOR WALTON AND FRANKLIN COUNTIES. $$ FLZ112-114-100830- /O.EXT.KTAE.SU.Y.0002.000000T0000Z-160210T0900Z/ /O.EXT.KTAE.RP.S.0018.000000T0000Z-160210T0900Z/ COASTAL BAY-COASTAL GULF- 357 AM EST TUE FEB 9 2016 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 3 AM CST WEDNESDAY... ...HIGH RIP CURRENT RISK NOW IN EFFECT UNTIL 3 AM CST WEDNESDAY... * SURF...PEAKING AROUND 6 TO 7 FEET WEST OF THE SAINT JOSEPH PENINSULA AND SOUTH OF TYNDALL AFB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ 18-WOOL
638 WHUS42 KTAE 091520 CFWTAE COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1020 AM EST TUE FEB 9 2016 ...HIGH RIP CURRENT RISK AND HIGH SURF ADVISORY IN EFFECT UNTIL 3 AM CST WEDNESDAY... FLZ112-114-100900- /O.CON.KTAE.SU.Y.0002.000000T0000Z-160210T0900Z/ /O.CON.KTAE.RP.S.0018.000000T0000Z-160210T0900Z/ COASTAL BAY-COASTAL GULF- 1020 AM EST TUE FEB 9 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * SURF...PEAKING AROUND 6 TO 7 FEET WEST OF THE SAINT JOSEPH PENINSULA AND SOUTH OF TYNDALL AFB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ FLZ108-100900- /O.EXA.KTAE.RP.S.0018.000000T0000Z-160210T0900Z/ SOUTH WALTON- 920 AM CST TUE FEB 9 2016 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT THROUGH LATE TONIGHT. * SURF...PEAKING AROUND 6 TO 7 FEET WEST OF THE SAINT JOSEPH PENINSULA AND SOUTH OF TYNDALL AFB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this high surf advisory went out at Feb 8, 2:01 AM CST, 27 minutes earlier.
Area forecast discussion, Feb 8, 2:01 AM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
301 AM EST MON FEB 8 2016
...Breezy Today with a Chilly Week Ahead...
.Near Term [Through Today]...
Clouds will begin to move in to the region by mid to late morning a
cold front approaches. Rain showers are possible this afternoon as
the cold front moves through. There will be a slight chance for rain
today west of a line from Albany to Tallahassee and a chance for
rain east of this line with POPs up to 40 percent. Winds will be
very gusty today. Frequent gusts around 25 mph are expected and
occasional gusts up to 35 mph are possible. A Wind Advisory is in
effect for coastal areas of Walton, Bay, Gulf and Franklin Counties
this afternoon. In these coastal areas sustained winds will likely
reach 26-mph criteria with gusts of 40 mph possible, especially
at the beaches. Highs today will be in the upper 50s for the
Alabama and northernmost Georgia counties. Highs will be in the
lower 60s in the Florida counties that will get more sunshine
before the clouds move in.
.Short Term [Tonight Through Wednesday]...
The long wave trough over the Mississippi Valley will amplify as
it moves east and promises a chilly stretch of weather for the
eastern Gulf Coast. A cold front will push east of the area this
evening, but any light showers associated with it should move
southeast of the area early in the evening. Some parts of the area
north of a line from Crestview to Dothan to Albany could see a
brief light freeze by dawn. Since the required 2-hr durations are
questionable and we have seen many freezes already this winter, we
will hold off on any watch or warning product. Winds will remain
around 10 mph through the night with wind chill readings dropping
into the upper 20s in FL to the lower 20s north of the state line.
This does not quite meet wind advisory criteria. A widespread
freeze looks more likely for Tuesday night so look for future
watches or warnings for that period. We could even flirt with wind
chill advisory criteria (20 degrees or less) by daybreak across
our northern zones. Daytime temperatures will also be chilly with
highs in the upper 40s to lower 50s north and in the lower to mid
50s south.
.Long Term [Wednesday Night Through Monday]...
A mean long wave trough will remain over the eastern U.S. for much
of this period, so we are not looking for any big warm ups.
Another widespread freeze is expected Wednesday night. The trough
will deamplify a bit and with surface high pressure moving east of
the area, we should stay above freezing Thursday night with
daytime highs on Friday close to normal in the 60s. A clipper
system will then bring another cold front through the area Friday
evening, but temperatures will only drop off slightly behind it
for the weekend.
&&
.Aviation...
[Through 06Z Tuesday] A low cloud deck around 5K feet will move in
to the region in the mid to late morning hours as a cold front
approaches. VFR conditions are expected throughout the TAF cycle.
Rain showers are possible, especially at VLD. Westerly winds will
be gusty today with gusts up to 30 knots possible at times.
&&
.Marine...
Winds will quickly increase today ahead of a cold front and then
remain elevated behind the front into Tuesday. It still appears
that frequent gale-force gusts are likely with sustained gales
possible from late in the day today through the overnight. Gale
warnings are now in effect for the entire marine area. While gales
will no longer be expected past Tuesday evening, small craft
advisory conditions could persist into Wednesday night. Much lower
winds and seas are then expected on Thursday as high pressure
moves over the waters.
&&
.Fire Weather...
High dispersions will continue through Tuesday due to strong winds.
Dry air will remain in place for the next several days. On Monday
RH values will be in the 30s. Red Flag Warning criteria will not
be met.
&&
.Hydrology...
Many rivers are high or in flood stage at this time. Most area
rivers are currently steady or falling. No significant rainfall is
expected through the next week.
On the Choctawhatchee River, Caryville has crested and is slowly
falling. Near Bruce, the river is in moderate flood and is
expected to crest at 15.5 feet late tonight.
The Apalachicola River at Blountstown has crested and is falling
slowly, but will remain in flood stage all week.
A warning has been issued for the Ochlockonee River at Concord as
it continues to rise. It is forecast to crest at 26.0 feet by this
morning.
The Withlacoochee River at Valdosta has crested and is falling.
Further downstream the Withlacoochee is still rising.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 63 34 53 30 54 / 20 0 0 0 0
Panama City 59 40 51 38 53 / 20 0 0 0 0
Dothan 58 31 48 29 50 / 20 0 0 0 0
Albany 58 31 48 27 50 / 20 0 0 0 0
Valdosta 62 34 51 29 52 / 40 10 0 0 0
Cross City 64 37 55 31 56 / 30 20 0 0 0
Apalachicola 63 40 54 38 55 / 20 10 10 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory from noon EST /11 AM CST/ today to 9 PM EST
/8 PM CST/ this evening FOR Coastal Bay-Coastal
Franklin-Coastal Gulf- South Walton.
GA...NONE.
AL...NONE.
GM...Gale Warning from 4 PM this afternoon to 7 AM EST Tuesday FOR
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River Fl out to 20 NM-Coastal waters from
Suwannee River to Keaton Beach out 20 NM.
Gale Warning from 11 AM this morning to 9 PM EST Tuesday FOR
Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 NM-Coastal waters from Apalachicola to Destin FL
out 20 NM-Waters from Suwannee River to Apalachicola FL
from 20 to 60 NM-Waters from Apalachicola to Destin FL from
20 to 60 NM.
&&
NEAR TERM...MCDERMOTT
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...MCDERMOTT
MARINE...WOOL
FIRE WEATHER...WOOL
HYDROLOGY...MCDERMOTTThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 8:36 PM CST | River Flood Warning | TAE | Gadsden, Leon | 50 hr |
| Feb 8, 2:23 AM CST | Wind Advisory | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 7 more | 18 hr |
| Feb 8, 2:28 AM CST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 49 hr |
| Feb 8, 1:57 PM CST | Freeze Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 13 hr |
| Feb 8, 2:06 PM CST | Small Craft Advisory | TAE | 52 hr |
Nearby
High Surf Advisories in Florida, 2016Every high surf advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.